MAUDE Adverse Event Report: SYNTHES GMBH PELVIC OSTEOTOME 20MM/304MM

SYNTHES GMBH PELVIC OSTEOTOME 20MM/304MM
Catalog Number 399.860
Medical Device Problem Codes Use of Device Problem (1670); Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.E1 initial reporter facility address: (b)(6).E3: reporter is a j&j employee.H3, h4, h6 investigation summary: the product was returned to depuy synthes for evaluation.Visual inspection of the returned device revealed that the device was originally a j&j product but was refurbished and possibly modified by a different company (instrumenta ab), as they have added their etch onto the impacted product.One of the handle pins is identified to be missing, and the tip of the device was stripped.However it is unclear if that happened before or after the refurbishment/modification by instrumenta ab.Due to the modification, this complaint will be communicated to brand protection.The complaint condition is confirmed as the pin is missing and the tip is stripped, but cannot be traced to a factor within jnj control, due to the refurbishment/modification by a third party company.Device history review (dhr): part number: 399.860 lot number: 747p202 manufacturing site: tuttlingen release to warehouse date: 02-may-2022 a review of the device history records was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on 18 march 2024, the customer called regarding a chisel with a blue plastic handle on top of the metal handle.The plastic is printed with two metal plugs, one of which is gone and the other is on its way out.Another nurse also mentioned that the chisel was dull.There was no patient involvement.There was no surgical delay.Upon evaluation of the device on 5-june-2024, it was noted that the device was stripped, and was also refurbished and possibly modified by a third party company.This report involves one pelvic osteotome 20mm/304mm.This is report 1 of 1 for (b)(4).

Brand Name
PELVIC OSTEOTOME 20MM/304MM
Common Device Name
OSTEOTOME
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES TUTTLINGEN
unter hasslen 5
tuttlingen 78532
GM   78532
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key19498240
Report Number8030965-2024-07257
Device Sequence Number20517046
Product Code HWM
UDI-Device Identifier10886982203120
UDI-Public(01)10886982203120
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number399.860
Device Lot Number747P202
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/05/2024
Initial Report FDA Received Date06/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/02/2022
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown